MAUDE Adverse Event Report: COVIDIEN PRECISION PRM 14FR CATH SECURE; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER

COVIDIEN PRECISION PRM 14FR CATH SECURE; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Model Number PP14SD
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the foley was placed on (b)(6) 2020 at 19:15 and broke on (b)(6) 2020 at 19:50 during patient repositioning.The catheter silicone material ripped and had become lacerated when repositioning the patient.There was no patient injury.
 
Additional Manufacturer Narrative
A device history record could not be reviewed because the lot number was unknown.Four digital images were provided and a decontaminated drainage bag with was received for evaluation.A visual inspection of the sample was performed according to the product specification.The reported issue was observed; the catheter was divided into two parts.The manufacturing process was reviewed by a multifunctional team and determined that the process is running according to product specifications, meeting quality acceptance criteria.The equipment used for the catheter-adapter assembly was verified and found to be up to date for all corrective and preventive maintenance as scheduled.The component is produced by external supplier and the assembly process consists of a pick and place operation at the cardinal health facility.The root cause for the condition was requested from the manufacturer and will be documented through the supplier notification and response form.There is no additional inspection on the line to detect the reported condition.A production notification was issued to all personnel to ensure that they are aware on the condition reported by the customer.We are awaiting an action plan to be implement by the supplier for the corrective actions.The cardinal health facility will continue monitoring the process for any adverse trends that require immediate attention.
 
Additional Manufacturer Narrative
The root cause for the condition was requested from the manufacturer.The manufacturer attributed the malfunction as the manner in which the device is connected if too much force is used when assembling the device.

Brand Name
PRECISION PRM 14FR CATH SECURE
Common Device Name
COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key10543345
Report Number9612030-2020-02615
Device Sequence Number16925003
Product Code KNX
UDI-Device Identifier10884521029675
UDI-Public10884521029675
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberPP14SD
Device Catalogue NumberPP14SD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/02/2020
09/02/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/28/2020
04/01/2021
Patient Sequence Number1